Funnel Cloud, Hancock
- When
- January 13, 9:30 AM CST to 9:35 AM CST
- Where
- Hancock County, Bay St Louis
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.394, -89.475 (the zone’s center; the record gives no point)
A funnel cloud was observed.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 13, 3:25 AM CST, 6 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 325 AM CST THU JAN 13 2005 .DISCUSSION... MAIN WEATHER PROBLEMS ARE UP FRONT IN THE NEXT FEW HOURS AS A STRONG SQUALL LINE PROGRESSES EASTWARD ACROSS THE GULF STATES. THE LINE IS MEASURED OFF SATELLITE AND RADAR LOOPS TO BE MOVING AROUND 26 KT WHICH PLACES IT IN THE BATON ROUGE AREA AROUND 5 AM AND THE GREATER NEW ORLEANS AREA AFTER SUNRISE...AROUND 8 AM. THE LINE HAS ONLY PRODUCED WIND GUSTS GENERALLY AROUND 40 MPH IN ITS PASSAGE ACROSS THE WESTERN PART OF LA. THE RICKS INDEX/PCPN CALCULATOR INDICATED WIND GUST POTENTIAL OF 28-38 KT (32-44 MPH) AND VIL VALUES HAVE TO EXCEED 55 TO GET PENNY SIZED HAIL. ONE CONCERN IS ROGUE CELLS AHEAD OF THE LINE IN A HELICITY RICH ENVIRONMENT THAT COULD SPIN UP TORNADOES...HENCE WATCH #8. THE OTHER CONCERN IS THE ISOTHERMAL LAYERING AFTER THE SQUALL PASSAGE THROUGH THE IN-LAG FRONT THAT COULD YIELD ABOUT 6 HOURS OF RAINFALL. PCPN CALCULATOR NUMBERS SHOW 2.11 INCHES WITH POTENTIAL OF 4.19 AND FMAP OF 1.61 INCHES. GIVEN THE INTENSITY OF THE RAINFALL ALONG THE LEADING EDGE AND THE PERSISTENCE OF A RAIN SHIELD PRIOR TO UPPER TROUGH PASSAGE...THESE AMOUNTS (1.5-2 WITH ISOLATED 4) SEEM REASONABLE BUT FFG VALUES ARE HIGH AND THE AREA SHOULD BE ABLE TO MANAGE THESE AMOUNTS. FEEL THAT MUCH OF THE RAIN WILL HAVE MOVED EAST OF THE AREA BY 00Z EXCEPT FOR THE MS GULF COAST. PLAN ON DROPPING TO ZERO IN SECOND PERIOD WITH 30 PERCENT ON THE MS COAST EARLY EVENING. AFTER TODAY...A MORE SEASONABLE STRETCH SEEMS TO BE IN STORE ON TEMPS A DRY PERIOD FOR THE NEXT SEVERAL DAYS. && .MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE UNDERWAY ON THE ONSHORE FLOW AND WILL REMAIN POST-FRONTAL. && .PRELIMINARY POINT TEMP/POPS... MCB 67 38 56 33 / 90 00 00 00 BTR 68 40 57 33 / 90 00 00 00 MSY 72 45 58 37 / 90 00 00 00 GPT 70 43 59 36 / 90 30 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...TORNADO WATCH #8 LAZ034>037-046>050-056 TIL 9 AM CST. MS...TORNADO WATCH #8 MSZ068>071 TIL 9 AM CST. LA AND MS COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM KPQL TO THE ATCHAFALAYA RIVER INCLUDING TIDAL LAKES. && 24
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CST THU JAN 13 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 600 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...TORNADO WATCH NUMBER 8 IS IN EFFECT UNTIL 9 AM CST FOR THE SOUTHERNWEST MISSISSIPPI COUNTIES AND THE EAST-CENTRAL PARISHES OF LOUISIANA... ...TORNADO WATCH NUMBER 9 IS IN EFFECT UNTIL 11 AM CST FOR TANGIPAHOA AND WASHINGTON PARISHES IN LOUISIANA...PEARL RIVER COUNTY MISSISSIPPI... SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING WITH THE PASSAGE OF A SQUALL LINE. THE PRIMARY THREAT WILL BE ISOLATED TORNADOES THAT MAY GENERATE FROM STORMS MOVING JUST IN ADVANCE AND ALONG THIS SQUALL LINE. DAMAGING STRAIGHT-LINE WINDS MAY ALSO RESULT FROM THE SQUALL LINE. A STRONG COLD FRONT WILL FOLLOW ACROSS THE OUTLOOK AREA DURING THE AFTERNOON. HEAVY RAINFALL... HEAVY RAINS ARE LIKELY IN ASSOCIATION WITH THE SQUALL LINE. MODERATE RAINS WILL CONTINUE AFTER THE SQUALL LINE PASSAGE AND UNTIL THE ACTUAL FRONT PASSES...A PERIOD OF 4 TO 6 HOURS. RAINFALL AMOUNTS OF GENERALLY 1-2 INCHES CAN BE EXPECTED TODAY WITH ISOLATED AMOUNTS TO 4 INCHES POSSIBLE. WHILE FLASH FLOODING IS NOT ANTICIPATED SOME PONDING OF WATER MAY OCCUR IN SOME URBAN AREAS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MISSISSIPPI AND SOUTHEAST LOUISIANA COASTAL WATERS INCLUDING THE TIDAL LAKES FOR STRONG SOUTHERLY WINDS THIS MORNING SHIFTING TO STRONG WEST AND NORTHWEST WINDS LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE MAINLY IN THE OUTER WATERS FRIDAY. SEASONAL... A LIGHT FREEZE IS POSSIBLE ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA SATURDAY MORNING AND AGAIN SUNDAY MORNING. THESE AREAS HAVE BEEN ALREADY EXPOSED TO FREEZING CONDITIONS THIS SEASON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME PRIMARILY BETWEEN 5 AM AND 11 AM IN ANTICIPATION OF SQUALL LINE PASSAGE. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
740 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 3 E TICKFAW 30.58N 90.44W
01/13/2005 TANGIPAHOA LA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE N CHERRY STREET EXTENSION AREA
AND GOUDEAUX ROAD.
&&
RJRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 AM CST THU JAN 13 2005 LAZ059>070-131530- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- 830 AM CST THU JAN 13 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST LOUISIANA THIS MORNING.... AT 830 AM CST...A LINE OF NUMEROUS THUNDERSTORMS AND SHOWERS WAS MOVING EAST AT 25 MILES AN HOUR. THE LINE OF THUNDERSTORMS EXTENDED FROM NEW ORLEANS SOUTHWEST TO DULAC. NEW ORLEANS INTERNATIONAL AND LAKE FRONT AIRPORT REPORTED WIND GUSTS TO 40 MILES AN HOUR DURING THE PAST HOUR. STAY IN A STURDY STRUCTURE AWAY FROM WINDOWS AS THIS LINE OF THUNDERSTORMS MOVES ACROSS THE AREA THIS MORNING. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS REGARDING THIS HAZARDOUS WEATHER EVENT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 833 AM CST THU JAN 13 2005 LAZ040-MSZ080-131530- HANCOCK MS-ST. TAMMANY LA- 833 AM CST THU JAN 13 2005 AT 825 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR PEARL RIVER IN SAINT TAMMANY PARISH TO NEAR NEW ORLEANS IN ORLEANS PARISH. THIS LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 35 MPH...AND WILL AFFECT AREAS IN AND NEAR PEARL RIVER...SLIDELL...PEARLINGTON...STENNIS SPACE CENTER...KILN...DIAMONHEAD...WAVELAND...AND BAY SAINT LOUIS THROUGH 930 AM. THE LINE OF THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAINFALL OF 1 TO 2 INCHES. SEEK SHELTER IN STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA FOR FURTHER UPDATES AND POSSIBLE WARNINGS. 32
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 845 AM CST THU JAN 13 2005 LAZ038-039-131500- TANGIPAHOA-WASHINGTON- 845 AM CST THU JAN 13 2005 ...TORNADO WATCH CANCELLED... TORNADO WATCH NUMBER 9 HAS BEEN CANCELLED FOR THE FOLLOWING AREAS... WASHINGTON AND TANGIPAHOA THE SEVERE WEATHER THREAT HAS MOVED EAST OF THESE AREAS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM TORNADO 2 N MCNEIL 30.70N 89.64W
01/13/2005 PEARL RIVER MS EMERGENCY MNGR
TORNADO REPORTED ON I-59 NEAR MILLARD EXIT HEADING SOUTH
TOWARDS MCNEIL. NO DAMAGE REPORTED.
0840 AM TORNADO PICAYUNE 30.53N 89.68W
01/13/2005 PEARL RIVER MS EMERGENCY MNGR
WINDOWS BLOWN OUT AND ROOF DAMAGE SUSTAINED AT THE AUTO
ZONE BUSINESS. CAR WINDOWS WERE ALSO REPORTED BLOWN OUT.
0840 AM FUNNEL CLOUD PICAYUNE 30.53N 89.68W
01/13/2005 PEARL RIVER MS EMERGENCY MNGR
FUNNEL CLOUD REPORTED NEAR EXIT 4 HIGHWAY 43 SOUTH OFF
INTERSTATE 59.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
916 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM MARINE TSTM WIND 12 SSW MANDEVILLE 30.21N 90.16W
01/13/2005 43 MPH XXX XX OFFICIAL NWS OBS
MDLL1 MID-LAKE PONTCHARTRAIN OBSERVATION REPORTED GUST TO
37 KNOTS.
&&The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442930.